EconPapers    
Economics at your fingertips  
 

Truthful implementation and preference aggregation in restricted domains

Juan Carlos Carbajal, Andrew McLennan () and Rabee Tourky

Journal of Economic Theory, 2013, vol. 148, issue 3, 1074-1101

Abstract: In a setting where agents have quasi-linear utilities over social alternatives and a transferable commodity, we consider three properties that a social choice function may possess: truthful implementation (in dominant strategies); monotonicity in differences; and lexicographic affine maximization. We introduce the notion of a flexible domain of preferences that allows elevation of pairs and study which of these conditions implies which others in such domain. We provide a generalization of the theorem of Roberts (1979) [36] in restricted valuation domains. Flexibility holds (and the theorem is not vacuous) if the domain of valuation profiles is restricted to the space of continuous functions defined on a compact metric space, or the space of piecewise linear functions defined on an affine space, or the space of smooth functions defined on a compact differentiable manifold. We provide applications of our results to public goods allocation settings, with finite and infinite alternative sets.

Keywords: Robertsʼ theorem; Truthful implementation; Monotonicity in differences; Lexicographic affine maximization; Domain restrictions (search for similar items in EconPapers)
JEL-codes: C72 D70 D82 (search for similar items in EconPapers)
Date: 2013
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (19)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0022053113000021
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Truthful Implementation and Preference Aggregation in Restricted Domains (2012) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:jetheo:v:148:y:2013:i:3:p:1074-1101

DOI: 10.1016/j.jet.2012.11.001

Access Statistics for this article

Journal of Economic Theory is currently edited by A. Lizzeri and K. Shell

More articles in Journal of Economic Theory from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:jetheo:v:148:y:2013:i:3:p:1074-1101